Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is it normal to have post menstrual bleeding after taking unwanted 72?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
i had taken unwanted 72 a month before and had my regular period but in between after 2 or 3 days I am having mild bleeding. please advice
Posted Tue, 17 Dec 2013 in Women's Health
 
 
Answered by Dr. Arif N Khan 17 minutes later
Brief Answer: Could be hormonal changes Detailed Answer: Hi, Thank you for choosing XXXXXXX If you had taken this pill within 72 hours of unprotected intercourse, then the chances of pregnancy is very rare (less than 1%). I presume that you have taken the pill within 72 hours, so the present symptom of post-menstrual bleeding could be due to hormonal changes due to progesterone tablet which you have taken earlier. Menstrual irregularities can happen after taking this pill. So I advise you to wait and watch, if the symptom persists then you need further evaluation to rule out any local cervical or uterine cause. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it. Thank you, Wish you good health. Regards, Dr Arif You can consult me again directly through my profile WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Is it normal to have post menstrual bleeding after taking unwanted 72? 31 hours later
Although I had a period from 7th of this month till 12th but again from 17th I am having mild bleeding. I had taken the pill (Unwanted 72) on 27th after unprotected intercourse within 72 hours. But since then the mild bleeding after 3 to 4 days started coming. Then I had the period from 7th till 12th but again from 17th mild bleeding is there till now. please advic
 
 
Answered by Dr. Arif N Khan 31 hours later
Brief Answer: Hormonal imbalance. Detailed Answer: Hi XXXXXXX I apologize for the late response; I was away from my computer due to unavoidable reasons. Coming back to your question, I still consider your present symptoms to be due to hormonal changes because of pill 72. I presume you are not having any pregnancy symptoms like nausea or vomiting, then you can just ignore this symptom and have track of your future period. If the symptom still persists then you need further evaluation with a scan pelvis to rule out any other problem. For my patients with similar symptoms, I examine them clinically, do a Per-speculum examination to see the cervix or to rule out any local cause, then I usually give mefenamic acid + tranexamic acid combination drugs for decreasing the bleeding, and for subsequent periods put them on combined oral contraceptive pill for regularizing their periods. Kindly visit your doctor for examination and a prescription. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Follow-up: Is it normal to have post menstrual bleeding after taking unwanted 72? 5 days later
I am again having mild bleeding from yesterday and this looks like a period. Is it usual after taking such a pill(unwanted 72) that the period becomes irregular or is there any serious concern? Because I had a period from 7th till 12th. should I wait for this month and see? The pill was taken within 72 hours. I am really concerned kindly suggest.
 
 
Answered by Dr. Arif N Khan 10 hours later
Brief Answer: unlikely to be pregnant. Detailed Answer: Hi XXXXXXX Thank you for choosing XXXXXXX As I have already mentioned getting pregnant after taking i-pill is unlikely (less than 1%). What I advise you is wait for this month, if the symptoms persists in the subsequent periods then you need to be evaluated. The most common cause for similar complaints could be cervical polyps, cervical congestion which sometimes presents with INTERMENSTRUAL BLEEDING. You may require a per-speculum examination, PAP smear and also a scan report to rule out above conditions. As mentioned earlier, you can go for these test if symptoms persist in the subsequent periods. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor